Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Having numbness above knee. Had bypass surgery. Taking lipitor, metopropol, sertraline. Related?

Hi my name is Barry . I am currently experiencing numbness just above my left knee no pain at all . I am 63yrs old , had bypass operation 5 yrs ago . I have excellent blood pressure & cholesterol but I do take daily tablets for both ( nexium , lipitor , metopropol , sertraline , and an aspirin . I am active , I can kneel to garden and no trouble walking but especially standing still for a minute or so and knee becomes numb just above left kneecap . Thank you
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Welcome to HCM.
Thanks for writing to us.
Based on the information provided the possible causes for the numbness above the knee are either neurological or vascular.
Peripheral neuropathy often presents as localised sensory loss. Even decreased blood supply to that particular area also causes numbness.

The likely cause in you could be peripheral neuropathy because if it were to be of vascular in origin then you might have experienced pain or swelling. Since you have not experienced any symptoms vascular problem can be ruled out.
Using preparations containing Vitamin B12 will helpful. Using Injections like Neurobion forte or Neuro kind plus might be required.
If the problem doesnt subside Get a doppler ultrasound of both the legs done to rule out vascular problem.
You have not mentioned whether you are diabteic or not. Please get your sugar levels checked.
Hope you got the answer you were looking for.
Dr Sai Rajesh
Answered: Tue, 26 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor